Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 38, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 18, 2016, 8:33 PM CDT for 5 counties in Texas. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 18, 2016, 8:33 PM CDT (01:33 UTC)
- Expired
- Mar 18, 2016, 9:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bexar County, TX, Gonzales County, TX, Guadalupe County, TX, Karnes County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 60 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 18, 8:45 PM CDT | HAIL 1 | 7 Ese Calaveras Lake, TX | |
| Mar 18, 8:56 PM CDT | HAIL 1 | 4 Sw Floresville, TX | NICKEL TO QUARTER SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 18, 4:09 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 1.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2025 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
536
WUUS54 KEWX 190133
SVREWX
TXC029-177-187-255-493-190215-
/O.NEW.KEWX.SV.W.0038.160319T0133Z-160319T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
833 PM CDT FRI MAR 18 2016
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BEXAR COUNTY IN SOUTH CENTRAL TEXAS...
CENTRAL KARNES COUNTY IN SOUTH CENTRAL TEXAS...
SOUTHWESTERN GONZALES COUNTY IN SOUTH CENTRAL TEXAS...
SOUTH CENTRAL GUADALUPE COUNTY IN SOUTH CENTRAL TEXAS...
WILSON COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 915 PM CDT
* AT 832 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CALAVERAS
LAKE...OR 10 MILES NORTHWEST OF FLORESVILLE...MOVING SOUTHEAST AT
35 MPH. THIS STORM HAS A HISTORY OF PRODUCING NICKEL SIZE
HAIL...BUT APPEARS TO BE STRENGTHENING TO ALLOW FOR QUARTER SIZE
HAIL. IN ADDITION...THE DAMAGING WIND GUSTS WILL BE WITH A GUST
FRONT THAT IS OUTRUNNING THE STORMS.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SEGUIN...FLORESVILLE...POTH...STOCKDALE...KOSCIUSKO...NIXON...ST. HEDWIG...
ELMENDORF...LA VERNIA...FALLS CITY...NEW BERLIN...GILLETT...CALAVERAS
LAKE...SUTHERLAND SPRINGS...PANDORA...CESTOHOWA...PANA MARIA...CANADA
VERDE...HOBSON AND ECLETO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 2918 9843 2956 9798 2912 9762 2879 9810
TIME...MOT...LOC 0132Z 314DEG 30KT 2927 9823
HAIL...1.00IN
WIND...60MPH
$$
LJH1 follow-up statement
726
WWUS54 KEWX 190201
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
901 PM CDT FRI MAR 18 2016
TXC029-190210-
/O.CAN.KEWX.SV.W.0038.000000T0000Z-160319T0215Z/
BEXAR TX-
901 PM CDT FRI MAR 18 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BEXAR COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTH CENTRAL TEXAS.
LAT...LON 2912 9830 2947 9791 2912 9762 2882 9805
TIME...MOT...LOC 0200Z 292DEG 26KT 2919 9792
$$
TXC177-187-255-493-190215-
/O.CON.KEWX.SV.W.0038.000000T0000Z-160319T0215Z/
KARNES TX-GONZALES TX-GUADALUPE TX-WILSON TX-
901 PM CDT FRI MAR 18 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR CENTRAL KARNES...SOUTHWESTERN GONZALES...SOUTH CENTRAL GUADALUPE
AND WILSON COUNTIES...
AT 900 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR STOCKDALE...
MOVING EAST AT 30 MPH. THIS STORM HAS PRODUCED QUARTER SIZE HAIL
SEVEN MILES EAST-SOUTHEAST OF CALAVERAS LAKE IN NORTHWESTERN WILSON
COUNTY.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
FLORESVILLE...POTH...STOCKDALE...KOSCIUSKO...NIXON...FALLS CITY...GILLETT...
SUTHERLAND SPRINGS...PANDORA...CESTOHOWA...PANA MARIA...HOBSON...ECLETO
AND PAWELEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 2912 9830 2947 9791 2912 9762 2882 9805
TIME...MOT...LOC 0200Z 292DEG 26KT 2919 9792
HAIL...1.00IN
WIND...60MPH
$$
LJHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 6:33 PM CDT, 2 hours earlier.
Area forecast discussion, Mar 18, 6:33 PM CDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 633 PM CDT FRI MAR 18 2016 .AVIATION... MOST CONVECTION SHOULD REMAIN WEST OF KAUS AND WILL ONLY MENTION VCTS THERE. BROKEN LINE OF STORMS SHOULD IMPACT THE SAN ANTONIO SITES AND DEL RIO SHORTLY AFTER 00Z. ONCE THE FRONT MOVES THROUGH...GUSTY WINDS WILL PREVAIL FROM THE NORTH AND CONVECTION CHANCES DECREASE. && .PREV DISCUSSION... /ISSUED 321 PM CDT FRI MAR 18 2016/ SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)... SHORT-RANGE MODEL TRENDS ACCELERATED THE COLD FRONT SPEED EARLIER TODAY...ONLY TO REACT TO DAYTIME MIXING/PRE-FRONTAL GRAVITY WAVE AND SLOW IT DOWN AGAIN IN MORE RECENT RUNS. THIS HAS RESULTED IN A MIGRATION WESTWARD OF THE EXPECTED STORM INITIATION AND THREAT FOR STORMS TO TAP INTO DEEP LAYER INSTABILITY/HIGHER CAPES. AS SUCH THE SPC IS MONITORING OUR HILL COUNTRY AND RIO GRANDE PLAINS COUNTIES FOR A POSSIBLE SVR THUNDERSTORM WATCH. A FEW ELEVATED CELLS WERE FORMING OVER THE HILL COUNTRY AT THE TIME OF THE AFD ISSUANCE. POPS WERE SHAVED BACK SLIGHTLY OVER EASTERN AND CENTRAL TX COUNTIES TONIGHT...BUT WOULD EXPECT THE SLIGHTLY DELAYED FROPA OVER SOUTHEASTERN COUNTIES TO STILL TRIGGER CONVECTION...MAINLY LATE THIS EVENING/LATE TONIGHT. BEST QPF AND ENVIRONMENT FOR SEVERE WEATHER IS FOR THE RIO GRANDE PLAINS COUNTIES...AND THE EARLY AFTERNOON HI-RES RUNS DEPICT A SMALL CLUSTER OF STORMS TRIGGERED BY THE SERANIAS DEL BURROS THAT COLLIDE WITH THE FRONT. LARGE HAIL AND DAMAGING WINDS REMAIN PRIMARY THREATS...AND THE BETTER SHEAR VALUES WILL BE MAINLY BOUNDARY-DEPENDENT. RAIN CHANCES ARE TRENDING DOWNWARD TOWARD THE END OF TONIGHT...AND CONSERVATIVE POPS ARE FORECAST SATURDAY MORNING AS JUST A FEW SHOWERS OVER SRN/SE COUNTIES. CLOUDS SHOULD CLEAR THE AREA BY MIDDAY A FAIRLY DEEP LAYER OF FRONTAL WINDS SHOULD MIX DOWN AND KEEP GUSTY CONDITIONS IN THE FORECAST THROUGH SATURDAY. WINDS RELAX SATURDAY NIGHT TO ALLOW FOR THE COOLEST AIR TEMPS SINCE AROUND MAR 4TH. NO FREEZES ARE ANTICIPATED AT THIS TIME...BUT AN ISOLATED FREEZE IN PROTECTED VALLEYS OF THE HILL COUNTRY COULD NOT BE RULED OUT. LONG TERM (SUNDAY THROUGH FRIDAY)... DRY AND STABLE AIR CONTINUES OVER THE AREA SUNDAY WITH LIGHT DAYTIME CAA LEADING TO ANOTHER COLD NIGHT IN THE 30S AND LOW 40S. SOUTH WINDS RETURN BY MIDDAY MONDAY AND PERSIST TO OPEN UP GULF MOISTURE INTO THE AREA BY TUESDAY MORNING. BY WEDNESDAY...MORNING CLOUDINESS RETURNS AND ANOTHER UPPER TROUGH IS IN POSITION TO BRING A CHANCE OF STORMS AND ANOTHER COLD FRONT WEDNESDAY NIGHT INTO THURSDAY. THIS TROUGH HAS TRENDED FASTER AND MORE POLAR IN NATURE THAN THE CURRENT SYSTEM MOVING THROUGH. THIS TREND USUALLY LEADS TO WEAKER STORM SYSTEMS AND NOT MUCH RAIN. POPS WERE SHIFTED FORWARD BY ABOUT 6-12 HOURS OVER PREVIOUS FORECASTS...WITH STABLE AND POST-FRONTAL CONDITIONS EXPECTED AGAIN BY THURSDAY EVENING. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 48 61 42 65 42 / 50 - 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 48 62 37 64 35 / 50 - 0 0 0 NEW BRAUNFELS MUNI AIRPORT 49 63 41 66 38 / 60 10 0 0 0 BURNET MUNI AIRPORT 44 60 39 61 37 / 40 - 0 0 0 DEL RIO INTL AIRPORT 52 62 45 66 44 / 50 10 0 0 0 GEORGETOWN MUNI AIRPORT 46 60 38 62 36 / 40 - 0 0 0 HONDO MUNI AIRPORT 48 64 40 67 38 / 60 10 0 0 0 SAN MARCOS MUNI AIRPORT 49 62 40 64 39 / 50 10 0 0 0 LA GRANGE - FAYETTE REGIONAL 52 61 43 65 39 / 50 20 0 0 0 SAN ANTONIO INTL AIRPORT 49 63 42 66 41 / 60 10 0 0 0 STINSON MUNI AIRPORT 50 64 44 67 42 / 60 20 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...HAMPSHIRE SYNOPTIC/GRIDS...OAKS PUBLIC SERVICE/DATA COLLECTION...30
Hazardous weather outlook, Mar 18, 4:38 AM CDT, 15 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 438 AM CDT FRI MAR 18 2016 TXZ171>173-183>194-202>209-217>225-228-191100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 438 AM CDT FRI MAR 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON THROUGH EARLY SATURDAY MORNING AS A STRONG COLD FRONT MOVES THROUGH THE REGION. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WITH THESE STORMS. THE STORMS MAY DEVELOP INTO A LINE AS THEY APPROACH THE INTERSTATE 35 CORRIDOR AND MOVE INTO THE COASTAL PLAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Mar 18, 8:01 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
801 PM CDT FRI MAR 18 2016
TXZ205>207-221-190130-
WILSON TX-GUADALUPE TX-COMAL TX-BEXAR TX-
801 PM CDT FRI MAR 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BEXAR...SOUTHEASTERN
COMAL...SOUTHWESTERN GUADALUPE AND WILSON COUNTIES UNTIL 830 PM
CDT...
AT 800 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LA VERNIA...OR 12 MILES NORTHWEST OF STOCKDALE...MOVING SOUTHEAST AT
45 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM. THE GUST FRONT IS OUTRUNNING THE STORM CELLS...SO THE
STRONGEST WINDS WILL BE WELL AHEAD OF THE RAIN FROM THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SAN ANTONIO...NEW BRAUNFELS...SEGUIN...UNIVERSAL CITY...FLORESVILLE...
POTH...STOCKDALE...KOSCIUSKO...SCHERTZ...CIBOLO...LIVE OAK...KIRBY...SELMA...
WINDCREST...TERRELL HILLS...GARDEN RIDGE...HOLLYWOOD PARK...ST. HEDWIG...
MARION AND LA VERNIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTH CENTRAL TEXAS.
LAT...LON 2958 9852 2975 9812 2937 9785 2935 9786
2929 9780 2921 9774 2900 9803
TIME...MOT...LOC 0100Z 326DEG 40KT 2939 9807
LJHLocal storm report, Mar 18, 8:14 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
814 PM CDT FRI MAR 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM HAIL 2 E ZORN 29.75N 97.93W
03/18/2016 E1.00 INCH GUADALUPE TX TRAINED SPOTTER
&&
EVENT NUMBER EWX1600074
SBSSpecial weather statement, Mar 18, 8:14 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
814 PM CDT FRI MAR 18 2016
TXZ192-190145-
TRAVIS TX-
814 PM CDT FRI MAR 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TRAVIS COUNTY UNTIL 845
PM CDT...
AT 813 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ANDERSON MILL...MOVING SOUTHEAST AT 25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
AUSTIN...CEDAR PARK...PFLUGERVILLE...AUSTIN BERGSTROM INT AP...ANDERSON
MILL...LAKEWAY...LAGO VISTA...MANOR...BEE CAVE...WEST LAKE HILLS...THE
HILLS...ROLLINGWOOD...HUDSON BEND...BARTON CREEK...MANSFIELD DAM...
JONESTOWN...SUNSET VALLEY...WELLS BRANCH...DEL VALLE AND PILOT KNOB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTH CENTRAL TEXAS.
LAT...LON 3051 9785 3047 9785 3045 9782 3045 9780
3043 9778 3043 9776 3045 9774 3046 9772
3036 9743 3010 9763 3036 9804 3054 9795
TIME...MOT...LOC 0113Z 297DEG 21KT 3038 9779
LJHLocal storm report, Mar 18, 8:16 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
816 PM CDT FRI MAR 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM HAIL SEGUIN 29.58N 97.97W
03/18/2016 E1.00 INCH GUADALUPE TX PUBLIC
ON THE EAST SIDE OF SEGUIN
&&
EVENT NUMBER EWX1600075
SBSSpecial weather statement, Mar 18, 8:19 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
819 PM CDT FRI MAR 18 2016
TXZ203>205-218>221-190200-
WILSON TX-ATASCOSA TX-FRIO TX-BEXAR TX-ZAVALA TX-MEDINA TX-UVALDE TX-
819 PM CDT FRI MAR 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BEXAR...NORTHERN FRIO...
SOUTHWESTERN WILSON...UVALDE...NORTHEASTERN ZAVALA...ATASCOSA AND
MEDINA COUNTIES UNTIL 900 PM CDT...
AT 818 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CALAVERAS LAKE TO
NEAR LAGUNA...AND MOVING SOUTH AT 20 MPH. THE GUST FRONT IS
OUTRUNNING THE STORM CELLS IN BEXAR COUNTY...SO THE STRONGEST WINDS
THERE WILL BE WELL AHEAD OF THE RAIN FROM THIS LINE OF STORMS.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SAN ANTONIO...UVALDE...PEARSALL...PLEASANTON...HONDO...FLORESVILLE...
DEVINE...JOURDANTON...POTEET...CASTROVILLE...POTH...CHARLOTTE...CHRISTINE...
BATESVILLE...MOORE...LEON VALLEY...KIRBY...ALAMO HEIGHTS...TERRELL HILLS
AND LYTLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTH CENTRAL TEXAS.
LAT...LON 2910 10010 2950 10012 2961 10011 2952 9844
2900 9803 2872 9850
TIME...MOT...LOC 0118Z 347DEG 20KT 2933 9835 2942 10007
LJHLocal storm report, Mar 18, 8:26 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
826 PM CDT FRI MAR 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 1 S MEDINA 29.79N 99.25W
03/18/2016 E1.00 INCH BANDERA TX COCORAHS
&&
EVENT NUMBER EWX1600076
SBSThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 7:14 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Real, Uvalde | 61 min |
| Mar 18, 7:18 PM CDT | Special Weather Statement | EWX | Kinney | 57 min |
| Mar 18, 7:20 PM CDT | Special Weather Statement | EWX | Bexar, Medina | 55 min |
| Mar 18, 7:30 PM CDT | Special Weather Statement | EWX | Travis | 45 min |
| Mar 18, 7:44 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Comal, Gonzales, Guadalupe, Hays | 46 min |
| Mar 18, 8:01 PM CDT | Special Weather Statement | EWX | Wilson | 29 min |
| Mar 18, 8:14 PM CDT | Special Weather Statement | EWX | Travis | 31 min |
| Mar 18, 8:19 PM CDT | Special Weather Statement | EWX | Atascosa, Bexar, Frio, Medina, Uvalde | 41 min |
| Mar 18, 8:30 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Gonzales, Guadalupe | 45 min |
| Mar 18, 8:43 PM CDT | Special Weather Statement | EWX | Dimmit, Zavala | 62 min |
| Mar 18, 9:04 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Maverick | 56 min |
| Mar 18, 9:10 PM CDT | Special Weather Statement | EWX | Atascosa, Frio, Kinney, Uvalde | 50 min |
| Mar 18, 9:11 PM CDT | Areal Flood Advisory | EWX | Dimmit | 3 hr |
| Mar 18, 9:17 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Gonzales, Karnes, Wilson | 58 min |
| Mar 18, 9:27 PM CDT | Special Weather Statement | EWX | Maverick | 33 min |
| Mar 18, 9:41 PM CDT | Areal Flood Advisory | EWX | Karnes, Wilson | 2 hr |
| Mar 18, 9:43 PM CDT | Special Weather Statement | EWX | Burnet | 47 min |
| Mar 18, 9:57 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Zavala | 32 min |
| Mar 18, 10:00 PM CDT | Special Weather Statement | EWX | Maverick | 45 min |
| Mar 18, 10:05 PM CDT | Special Weather Statement | EWX | Gonzales | 40 min |
| Mar 18, 10:25 PM CDT | Special Weather Statement | EWX | DeWitt | 35 min |
| Mar 18, 10:38 PM CDT | Special Weather Statement | EWX | Maverick, Zavala | 52 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.